Hail, Lac Qui Parle
- When
- May 23, 3:20 PM CST to 3:21 PM CST
- Where
- Lac Qui Parle County, Boyd
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -95.900
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 23, 2:02 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 302 PM CDT TUE MAY 23 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY LOW PRESSURE CURRENTLY ALONG THE MT/ND BORDER. A WARM FRONT MEANDERS SOUTHEAST FROM THE LOW TO SOUTHWEST MN WHILE A COLD FRONT CURVES SOUTHEAST FROM THE LOW TO CENTRAL NEBRASKA AND WESTERN KANSAS. SCATTERED THUNDERSTORMS FORMING FROM WEST OF KATY TO NORTH OF KLBF ATTM. 12Z NAM CONVECTIVE PARAMETERS POINT TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING ALONG AND WEST OF THE I-29 CORRIDOR. BETTER THAN 100 J/KG OF ML CAPE TO 3KM INDICATED AHEAD OF THE COLD FRONT THIS EVENING ALONG WITH VERY FAVORABLE 0-1KM AND 0-6KM BULK SHEAR VALUES. BEST ML CAPE TO 3KM PUSHES INTO OUR FAR WESTERN CWA AROUND MID EVENING AND THEN SLIDES DOWN INTO CENTRAL IA AFTER MIDNIGHT. HENCE...SOME CONVECTION EXPECTED OVER WEST CENTRAL AND SOUTHWEST MN LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG THE WARM FRONT WITH SEVERE STORMS BECOMING MORE LIKELY BY MID EVENING. NAM DIFFERENTIAL TEMPERATURE ADVECTION SCHEME SHOWING A SMALL POSITIVE SIGNATURE PASSING ACROSS THE SOUTHERN THIRD OF MN OVERNIGHT WITH A MUCH STRONGER SIGNAL OVER EASTERN NE AND IA. THEREFORE...HAVE HIGHEST POPS OVERNIGHT ACROSS SOUTHERN MN AS THUNDERSTORMS MOVE THROUGH. HELD ON TO LIKELY POPS WEDNESDAY MORNING FOR THUNDERSTORMS ACROSS WEST CENTRAL WI AS THE FRONTAL BOUNDARY MOVES THROUGH. REMAINDER OF WEDNESDAY INTO EARLY THURSDAY WILL BE DOMINATED BY A VERTICALLY STACKED LOW PRESSURE SYSTEM PASSING SLOWLY SOUTHEAST ACROSS THE CWA. INDICATED 45 TO 60 PERCENT POPS THROUGH THE PERIOD. NAM LAYER Q-VECTOR CONVERGENCE BECOMES PRETTY STRONG ACROSS THE CWA WEDNESDAY AFTERNOON/NIGHT. A SLOW DRYING ACROSS THE WESTERN CWA EXPECTED ON THURSDAY WHILE SHOWERS CONTINUE OVER EASTERN MN AND WEST CENTRAL WI. DRY WEATHER THEN EXPECTED THURSDAY NIGHT AND FRIDAY. HIGH TEMPERATURES WILL BE BACK ON THE RISE STARTING FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY A STRONG RIDGE OVER THE CENTRAL PACIFIC...INDICATED BY WARM SSTS AND ANOMALOUS H5 HEIGHTS...HAS BEGUN TO AMPLIFY...FEEDING ENERGY INTO AN ALREADY WELL DEVELOPED ALEUTIAN LOW. THE AMPLIFICATION OF THE PACIFIC RIDGE WILL ALSO NUDGE THE LOW INTO THE NORTHERN ROCKIES...AFFECTING THE TROUGH CURRENTLY RESIDING OVER THE NORTHEASTERN UNITED STATES THROUGH VORTICITY REDISTRIBUTION. AS THE NEW ENGLAND LOW BEGINS TO PROGRESS EASTWARD INTO THE ATLANTIC WITH THE MEAN FLOW...AN ANOMALOUS RIDGE WILL BUILD IN BEHIND IT. THIS PATTERN...REFLECTING A POSITIVE PHASE AO AND NEGATIVE PHASE PNA...IS SUPPORTED BY A VARIETY OF CURRENT MODEL SOLUTIONS...INCLUDING THE NCEP NMC ENSEMBLE...NAM...GFS...AND DGEX. OVER THE MPX FORECAST AREA...THE MOST APPARENT INFLUENCES OF THE ANOMALOUS EASTERN US RIDGE WILL BE ABOVE AVERAGE TEMPERATURES AND INCREASED SOUTHERLY FLOW OVER THE MEMORIAL DAY WEEKEND. RELATIVELY DRY AND CAPPED AIR WILL LIKELY PREVENT ANY PRECIPITATION...UNTIL FORCING RESULTING FROM A FRONTAL PASSAGE ON MONDAY ALLOWS FOR THE RELEASE OF INSTABILITY BELOW THE INVERSION. ACCORDINGLY...POPS AND WX WERE REMOVED DURING THE FRIDAY NIGHT TIME FRAME...AND INCREASED AFTER 06Z MONDAY. WINDS WERE ADJUSTED SLIGHTLY TO ACCOUNT FOR A SLOWER MODEL SOLUTION FOR THE SYSTEM PASSING OVER THE CWA ON MONDAY. THE COMBINATION OF A DEVELOPING OMEGA BLOCK OVER THE CENTRAL ATLANTIC AND COOL WATERS GENERATED BY RECENT STORMINESS ALONG THE EASTERN SEABOARD OF THE US...WILL HELP TO SUPPORT THE PREVIOUSLY MENTIONED ANOMALOUS RIDGE. THIS REINFORCEMENT WILL ULTIMATELY PROVIDE SOME PERSISTENCE TO THE WEATHER REGIME OVER THE UNITED STATES...AT LEAST THROUGH THE NEXT TWO WEEKS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/SMOLIAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 407 AM CDT TUE MAY 23 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 407 AM CDT TUE MAY 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS EVENING AND OVERNIGHT ACROSS A PORTION OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...GENERALLY TO THE SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTH DAKOTA AND NEBRASKA...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA...AND MOVE EASTWARD TOWARD SOUTHERN MINNESOTA. DAMAGING WINDS AND...POSSIBLY...LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. KAT
The Sioux Falls radar (KFSD), 155 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
USPS truck blown over, several large trees toppled, some sheared off 10 to 12 feet from the ground, large area of corn stalks flattened.
Thin metal border on side of roof blown off house.
Semi truck blown over.
Power lines toppled by tree near the Pope/Douglas border.
Baseball dugout blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505281, 5505282, 5505283, 5505284, 5505285, 5505286, 5505287, 5505288.